Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Normal to have wheezing and stuffiness after taking Prednisone?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question
I have sinus infection and bronchitis and been on Avelox 400 since last Sunday and today is Saturday. Also on my normal Symbicort but taking more of it. The doctor added 1 week of prednisone 10mg for 1 week. Even though I have been on the prednisone for only two days, it has helped but still have periods of wheezing and stuffiness. Is this normail or should I have another perscripstion
Posted Sun, 2 Mar 2014 in Lung and Chest disorders
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: You may have to extend Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Its unfortunate that you have landed up with this bad bronchitis. Your physician was right in prescribing you prednisolone long with symbicort and avelox as the same was not helping you totally. Prednisolone is a good drug for bronchitis. The fact that you have benefited in the first two days itself suggests that the seven day course should be good for you. Its difficult to predict on day 2 itself, but just to keep you informed, atleast half of the patients will require more than 7 days therapy. Most of them may require 2-3 weeks of therapy and a fraction have to continue it life long. Its only the response with treatment that will determine the course. One precaution with prednisolone is that you need to be very careful while getting withdrawn from it as never should it be stopped immediately. It has to be tapered gradually otherwise the body will have problems with it. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Normal to have wheezing and stuffiness after taking Prednisone? 38 hours later
Do you think I will need another 10 days on Avelox? I do not feel good on the prednisone, my I feel agitated and shaky for about the first 4 hours, the I feel like I am hot but in a different way. Is this normal? I am suppose to go to work in 2 days and while on prednisone I don't think I can handle working. Why is my nasal passage still stuffed up? Thanks
 
 
Answered by Dr. Srikanth Reddy 8 hours later
Brief Answer: It may take time Detailed Answer: Hello, Thanks for the follow-up query. You may not need another 10 days of avelox. Its an antibiotic and it has a course. Mostly it may not be effective beyond 10 days. I understand that you are not tolerating prednisolone well. But its a good drug and will show its effect over a period of time. Its a difficult phase for you but you should be fine with time. Have some patience with your treating doctor. The nasal passage is stuffed up as there is an allergy and there is excessive blood congestion in the nasal mucosa. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor